Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 198, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 10, 2002, 5:15 PM CDT for Lewis County, Perry County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2002, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 10, 2002, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WUUS54 KOHX 102215 SVRBNA TNC101-135-102245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN TENNESSEE PERRY COUNTY IN TENNESSEE * UNTIL 545 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF LINDEN...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOHENWALD AROUND 540 PM CDT EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. $$ ROSE LAT...LON 3575 8788 3559 8800 3533 8751 3552 8737
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 10, 4:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CDT WED JUL 10 2002 THIS AFTERNOON ISOLATED SEVERE THUNDERSTORMS WITH NUMEROUS STRONG THUNDERSTORMS ARE MOVING THROUGH THE NORTHERN SECTION OF MIDDLE TENNESSEE. THESE STORMS ARE ASSOCIATED WITH AND AHEAD OF THE COLD FRONT THAT WILL PUSH INTO NORTHERN ALABAMA BY THURSDAY MORNING. THIS FRONT WILL STALL AND GRADUALLY SLIDE BACK NORTHWARD AS A WARM FRONT INTO SOUTHERN TENNESSEE BY THURSDAY EVENING. AS THIS FRONT STALLS IN THE SOUTHERN SECTIONS OF OUR CWA ENERGY IMPULSES WILL SLIDE ALONG THE BOUNDARY GIVING US A CHANCE OF PRECIPITATION THROUGH OUT THE FORECAST PERIOD. AVN MODEL SEEMS TO HANDLE THE WEATHER SITUATION BEST. RAISED POPS FIRST COUPLE OF PERIODS AND ONLY MINOR VARIANCE FROM AVN MODEL WITH SMALL ADJUSTMENTS. BNA EE 072/088 071/085 069 31545 CSV EE 067/080 063/078 062 31545 .BNA...NONE. 31
In the hours before
Local storm report, Jul 10, 2:23 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
223 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM FT CAMPBELL TN WIND DAMAGE
07/10/02 MONTGOMERY HAM RADIO REPORTS OF TREES
DOWN AT FT CAMPBELL ON THE
TENNESSEE SIDE.
0200 PM EASTERN SECTION TN 58 MPH TSTM WIND GUST
07/10/02 CLAY HIGHWAY DEPARTMENT
REPORTED A TREE DOWN IN THE
EASTERN PART OF CLAY
COUNTY.
0245 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
07/10/02 BEDFORD HIGHWAY DEPARTMENT
REPORTED TREES DOWN IN THE
NORTHWEST PORTION OF THE
COUNTY.
0308 PM COUNTYWIDE TN WIND DAMAGE
07/10/02 DAVIDSON DAVIDSON COUNTY OEM
REPORTED NUMEROUS TREES
DOWN AND SCATTERED POWER
OUTAGES. AREAS AFFECTED
WERE JOELTON...WHITES
CREEK...AND DONELSON.
KVLocal storm report, Jul 10, 3:22 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT. . .CORRECTED FOR TIME OF ISSUANCE
NATIONAL WEATHER SERVICE NASHVILLE,TN
322 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM FT CAMPBELL TN WIND DAMAGE
07/10/02 MONTGOMERY HAM RADIO REPORTS OF TREES
DOWN AT FT CAMPBELL ON THE
TENNESSEE SIDE.
0200 PM EASTERN SECTION TN 58 MPH TSTM WIND GUST
07/10/02 CLAY HIGHWAY DEPARTMENT
REPORTED A TREE DOWN IN THE
EASTERN PART OF CLAY
COUNTY.
0245 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
07/10/02 BEDFORD HIGHWAY DEPARTMENT
REPORTED TREES DOWN IN THE
NORTHWEST PORTION OF THE
COUNTY.
KVLocal storm report, Jul 10, 4:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM WESTERN SECTION TN 58 MPH TSTM WIND GUST
07/10/02 OVERTON HIGHWAY DEPARTMENT
REPORTED TREES DOWN.
KVLocal storm report, Jul 10, 4:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
436 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM KINGSTON SPRINGS TN 58 MPH TSTM WIND GUST
07/10/02 CHEATHAM 911 CENTER REPORTED A TREE
DOWN IN THE CITY LIMITS.
0420 PM EASTERN PORTION TN 58 MPH TSTM WIND GUST
07/10/02 HICKMAN HIGHWAY DEPARTMENT
REPORTED A TREE DOWN.
KVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Robertson, Sumner | 58 min |
| Jul 10, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jul 10, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 61 min |
| Jul 10, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 52 min |
| Jul 10, 2:11 PM CDT | Tornado Warning | OHX | Robertson | 34 min |
| Jul 10, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jul 10, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 41 min |
| Jul 10, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 54 min |
| Jul 10, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Jul 10, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.